| Model Number |
BC606R |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/13/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
Event or Problem Description
It was reported that there was an issue with bc606r - metzenbaum scissors cvd180mm.According to the complaint description, the scissors broke during a cesarean (c) section procedure.An additional medical intervention was necessary.An x-ray was not required, but piece retrieval was performed.Additional information was not provided.The adverse event is filed under (b)(4) reference (b)(4).
Additional Manufacturer Narrative
Investigation: vigilance investigator carried out the pictorial documentation visually and microscopically.The pair of scissors are broken at the ride, directly at the thread of the screw hole.The scissors broke while riding, directly at the thread of the screw hole.The analysis of the fracture pattern shows a forced fracture due to overload.The side of fracture pattern "b" was probably the first to break, as it already shows slight signs of aging and corrosion due to reprocessing.The side of fracture "a" was probably the second to break, there are no signs of corrosion.No pores, inclusions or foreign bodies could be found at the fracture sites.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are two similar complaints against the same lot number(s).The review of risk assessment revealed that the overall risk level (2(5)severity x 1(5)probability of occurrence) according to din en iso 14971 is still acceptable.Explanation and rationale: according to the quality standard a material defect and production error can be excluded.There is the possibility for an usage error due to an improper handling.A mechanical overload situation due to torsion or high leverage with the instrument could have led to the breakage.Conclusion and root cause: due to the current deviation and according to the information above, the root cause of the problem is most probably usage-related.Corrective action: a capa is not necessary.